MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER DEVICES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO

SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER DEVICES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Model Number 96004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer was having issues with a broken distal port.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review for this lot found no issues relevant to the complaint.The device was received for evaluation.Visual inspection of the device revealed that the luer fitting and a portion of the locking collar (which surrounds the luer) appeared to have been broken off.The broken portion(s) was not returned for investigation.The damage observed suggest that a sideway force may have been inadvertently applied, as the luer was either being connected to or while attempting to remove the device from an undetermined connection.It is also possible that the larger size of a blood culture vacuum tube/bottle may have acted as a leverage fulcrum point.It is not known what device or connection was used in conjunction with the device by the customer at the time of the complaint.It is feasible that this interaction may have contributed to the issue that was observed by the customer.While this type of damage to the device has been identified as a complaint pattern, the root cause has not yet been determined with any certainty.This complaint pattern has been conveyed to the appropriate personnel to initiate further examination.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.

Brand Name
JELCO SAF-T HOLDER DEVICES
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15397859
Report Number3012307300-2022-18546
Device Sequence Number5057251
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public00351688065585
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model Number96004
Device Catalogue Number96004
Device Lot NumberAJ191204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date09/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown